p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2014 Schedule
  • Day 1: Wednesday, May 7th, 2014
  • GRAND BALLROOM C/D
    8:05AM - 8:15AM
    (10 minutes)
    Opening Remarks
    Wrap up your coffee and continental breakfast and join us for the day’s opening remarks - a must-attend to make sure you don’t miss a thing.

    Day Hosts
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Rob Braide, National Music Centre
  • GRAND BALLROOM C/D
    8:15AM - 8:45AM
    (30 minutes)
    DMS Opening Keynote Address
    GARY SHAPIRO - Ninja Innovation: The Ten Killer Strategies of the World’s Most Successful Businesses
    As President and CEO of the 2,000-member Consumer Electronics Association, Gary Shapiro has more than three decades of experience leading the consumer electronics industry through critical periods of disruptive change and working with innovators across a variety of industries. CEA also produces the International CES, the world’s gathering place for all who thrive on the business of consumer technology, held each January in Las Vegas. In his Digital Media Summit Opening Keynote address, Shapiro will explore how “ninja innovators” drive change to capture revenue, build thriving businesses and develop a “killer strategy” to achieve goals.

    Keynote
    Gary Shapiro, President & CEO, CEA (Consumer Electronics Assoc.), USA
  • TRINITY 1-3
    9:00AM - 9:30AM
    (30 minutes)
    RADIO Opening Keynote Address
    Michael Harrison: Radio - Staying Iconic in The New Pop Culture
    The publisher of Talkers (“the Bible of talk radio”) and of RadioInfo, Michael Harrison has been charting the medium’s course through the 21st Century multi-media storm. And his message is to avoid being assimilated. To evolve, Harrison says, radio has to claim and maintain “ownership” of its strengths – a durable range that includes music, news, sports, politics and lifestyles. To retain its identity, radio has to remain in the pop-cult forefront and avoid the role of mere “delivery system.”

    Introduction
    Lannie Sibian, President, The Canadian Traffic Network (CTN), Canada
    Host
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Keynote
    Michael Harrison, Publisher, RadioInfo, USA
  • TRINITY 1-3
    9:30AM - 10:00AM
    (30 minutes)
    RADIO: Business Interview
    Lew Dickey Fireside Chat
    Lew Dickey is one of the most powerful people in the world of broadcasting. As chair and CEO of Cumulus Broadcasting he is in charge of more radio stations than can be found in all of Canada...sitting down with him for this chat is the Publisher/Editor of RadioInfo and Talkers Magazine, Michael Harrison who, though a bit of a maverick understands as well as any the necessities of broadcasting south of the border. Sparks may fly, but this will be massively informational and all who attend will gain needed knowledge.

    Featured Speaker
    Lew Dickey, Chairman & CEO, Cumulus Media Inc., USA
    Interviewer
    Michael Harrison, Publisher, RadioInfo, USA
  • TRINITY 1-3
    10:00AM - 10:30AM
    (30 minutes)
    RADIO: Presentation
    The Content Battle for the Connected Commuter
    How can radio best prepare to compete as the “connected car” makes a whole new array of technology and audio alternatives available to the in-car listener?
    Jeff Vidler, President of Audience Insights Inc., will discuss recent audience research that provides important answers, with a specific focus on the continued relevance of traffic reports. Jeff will present key findings and implications from two studies conducted in the past year among a total of more than 3,500 Canadian drivers/passengers and commuters: Radio on the Move, an annual study tracking in-car audio consumption since December 2010 and the Commuting Consumer Survey, conducted on behalf of the Canadian Traffic Network.

    Presenter
    Jeff Vidler, President, Audience Insights, Canada
    Introduction
    Lannie Sibian, President, The Canadian Traffic Network (CTN), Canada
  • FOYER
    10:35AM - 10:55AM
    (20 minutes)
    Sponsored Break
    NETWORKING COFFEE BREAK


    Sponsored by:


  • TRINITY 1-3
    10:45AM - 12:00PM
    (1 hour 15 minutes)
    RADIO: Super Session
    The Connected Car - Dash to the Future
    A panel in three parts helmed by Fred Jacobs...the technology, a video study by Larry Rosin, and what radio needs to do about it all...the Dashboard of your car is changing, don’t be left behind.

    Moderator
    Fred Jacobs, President, Jacobs Media, USA
    Part 1 Panelists
    David Taylor, Director, Connected Services, Panasonic Automotive Systems Company of America, Panasonic, USA
    Fred Dixon, Technology Planning Manager, General Motors of Canada Ltd, Canada
    Rahul Misra, Director, Automotive Sales Engineering Aha Radio, Harman, USA
    Robert Struble, President & CEO, IBIQUITY DIGITAL CORPORATION, USA
    Part 2 Panelists
    Carl Rohling, Vice President Business Development, TuneIn, USA
    George Lynch, Vice President, Automotive Business Development, Pandora, USA
    Rachna Bhasin, Snr VP, Corporate Strategy & Business Development, Sirius XM, USA
    Roger Tsai, Deputy General Manager of Media Personalization & Insights, Gracenote, USA
  • TRINITY 4-5
    12:05PM - 12:55PM
    (50 minutes)
    RADIO: Panel Discussion
    Audio Wars - How do streaming, radio and sales co-exist when consumers call the shots?
    Every facet of the business has a story to tell, its interrelated. In this session we’ll hear from an artist manager, radio programmer, label executive and music data expert. The Millennials are consuming and driving music in a way never seen before. New toys, new attitudes call for new metrics. These days we are in a position to see how consumers interact with an ever evolving variety of music sources. We examine how these new metrics are influencing decisions made by Radio, Labels, Artists and Cultural Curators. Check out the diverging views of our panel of experts? Who wins, who loses?


    Sponsored by:


    Moderator
    Andrew Forsyth, Operations Consultant, The Nielsen Company, Canada
    Panelists
    Al Ford, Ops Manager, Rogers Radio Edmonton, Canada
    Mark Steinmetz, Director of Music Programming, CBC, Canada
    Mike Rice, Owner, RPM Promotion, Canada
    Paul Tuch, Director of Canadian Operations, Nielsen Entertainment, Canada
    Steve Coady, Vice President, Radio Promotion, Warner Music Canada, Canada
  • TRINITY 1-3
    1:00PM - 1:50PM
    (50 minutes)
    RADIO: Panel Discussion
    Radio’s Road Map to Excellence - International Broadcasters Speak Up
    Not that long ago the radio industry looked at North America and in particular the U.S. for radio innovation and excellence. Whether it was the introduction of the Top 40 radio format back in the 60’s with Bill Drake, the RKO AM Radio dynasty with stations like WRKO, KFRC and KHJ, or WABC in New York and CHUM in Toronto, the radio industry in North America was considered world class. And that acclimation continued through the migration to FM radio in the late 60’s/early 70’s with the introduction of new and innovative music formats that has brought us well into the 21st century.
    But where is that innovation and excellence today? Does it still live here in Canada and the U.S. or has the industry now become truly global with outstanding radio excellence coming from places like the U.K., Europe, Asia, and Australia? Today, with the likes of NRJ in France, Virgin Radio from the U.K. or 2Day FM from Australia, North American broadcasters might do well to start looking at our friends from overseas.
    Not only is Radio alive and well outside of North America, it’s prospering! This highly respected panel of international broadcasters will discuss and share their strategies to keep, and grow, your audience. What works and what didn’t work.

    Moderator
    Ross Davies, Director, Member Engagement Radio, BBM Canada, Canada
    Panelists
    Chris Eagan, Program Director WSB-FM, Cox Radio, USA
    Clive Dickens, Dir Digital & Innovation, Southern Cross Austereo, Australia
    Rob Graham, CEO & MD, EON Media Group, Singapore
    Sue O’Neil, Ops Mgr, WKSE-FM (KISS 98.5), USA
  • TRINITY 4-5
    1:00PM - 1:50PM
    (50 minutes)
    RADIO: Workshop
    Music Master 2020 Vision - Music Scheduling Innovations For the Future
    The premier music scheduling service in the world will be offering this session showcasing the increased depth in programming services offered by their company. Company president Joe Knapp will moderate this session and will be featuring some of his key players to help you use MusicMaster into the future and to answer any questions you may have about using their system to its maximum effect.


    Sponsored by:


    Moderator
    Joe Knapp, President, MusicMaster (A-Ware Software), USA
    Panelists
    Drew Bennett, Sales Coordinator, MusicMaster (A-Ware Software), USA
    Malcolm Sinclair, President, Sinclair Media Inc., Canada
    Scott Wirt, VP/CTO, MusicMaster (A-Ware Software), USA
  • GRAND BALLROOM C/D
    1:05PM - 1:55PM
    (50 minutes)
    DMS Keynote Panel Discussion
    Future of Entertainment
    The entertainment landscape has become a challenge to navigate with media, social, and entertainment now intertwined and interconnected across multiple platforms. No longer is the internet or smartphone used to discuss events the week, day, or even hour before – they are now revolving machines of content generation, audience awareness, success measurement, and even primary devices for tuning in to a broadcast or experiencing an event halfway around the world.

    Leaders across multiple entertainment disciplines come together for this engaging discussion about the last few years in the entertainment landscape, and more importantly – the next few years to come.

    Moderator
    Lindsay Lynch, Entertainment Lead, Yahoo Inc, Canada
    Panelists
    David Bakula, Sr. VP Analytics & Client Relations, Nielsen Entertainment CA, USA
    Jason Tafler, Chief Digital Officer, Rogers Communications Inc, Canada
    Jon Taylor, Vice-President, Digital Products & Strategy, Bell Media, Canada
    Keith Hernandez, VP, International Accounts, Buzzfeed, USA
    Michael Dutton, Global Director, Products, Entertainment, Associated Press, USA
  • GRAND BALLROOM C/D
    2:00PM - 3:05PM
    (1 hour 5 minutes)
    RADIO: Super Session
    Inside The Executive Suite
    Now an annual presentation of RadioInteractive, this panel of top level broadcast executives will, perhaps, be put on the spot, but based on past experience will also be entertaining in the sharing of their information. Be there because your boss probably will be.


    Sponsored by:


    Moderator
    Eric Rhoads, Publisher, Radio Ink, USA
    Panelists
    Chris Gordon, President Radio & Local TV, Bell Media Radio, Canada
    Chris Pandoff, President, Corus Entertainment Radio, Canada
    Jeff Smulyan, CEO/ Chairman of the Board, Emmis Communications Corp, USA
    Paul Ski, Adviser to the President, Media, Rogers Broadcasting, Canada
    Rick Arnish, Chairman, Jim Pattison Broadcast Group, Canada
  • FOYER
    3:05PM - 3:20PM
    (15 minutes)
  • TRINITY 1-3
    3:20PM - 4:05PM
    (45 minutes)
    RADIO: Panel Discussion
    Creating a Digital Pathway
    Lori Lewis is one of the industry’s great communicators and has taken the lead in the understanding of all the platforms available to broadcasters beyond Over the Air. Sure to be one of the most informative panels of the week.

    Moderator
    Lori Lewis, Director, Digital & Social Strategist, Jacobs Media, USA
    Panelists
    Alan Cross, Broadcasting+Consulting+New Media+Content Creation+Voiceovers+Pro Sports Music, Alan Cross / Brain Dead Dog Productions, Canada
    Chris Duncombe, Director of Digital Media, Corus Entertainment (Radio), Canada
    Clive Dickens, Dir Digital & Innovation, Southern Cross Austereo, Australia
    Sandy Hurst, COO, SoCast
  • GRAND BALLROOM C/D
    4:10PM - 5:00PM
    (50 minutes)
    DMS Keynote
    Gary Vaynerchuk
    Bestselling author and entrepreneur Gary Vaynerchuk began his career in his family's business, Shopper’s Discount Liquors. He soon rebranded the store as Wine Library, launching a retail website and boosting its revenue from $4 million to $60 million.

    In 2006 Vaynerchuk launched Wine Library TV, a daily video blog about wine. With the tagline "changing the wine world," the show offers an unpretentious approach to a historically stuffy subject. As the audience grew and word spread of his informal and unorthodox approach to wine, Gary made numerous national television appearances and landed a book deal.

    He's recently launched a new consulting venture, VaynerMedia, which works with personal brands, consumer brands, and startups.

    Keynote
    Gary Vaynerchuk, Entrepreneur, Vaynermedia, USA
  • Day 2: Thursday, May 8th, 2014
  • TRINITY 1-3
    9:00AM - 9:50AM
    (50 minutes)
    RADIO: Panel Discussion
    Building Brands in a PPM World
    Warren Kurtzman of Coleman Insights has invited two esteemed marketing professors and one of the brightest talent consultants in the business to discuss the importance of building upon the strength of your brand to help ensure ratings success.

    Moderator
    Warren Kurtzman, President, Coleman Insights, USA
    Panelists
    David Bell, Professor of Marketing, University of Pennsylvania Wharton School, USA
    David Soberman, Professor of Marketing, Rotman School of Management, University of Toronto, Canada
    Steve Reynolds, President, The Reynolds Group, USA
  • GRAND BALLROOM C/D
    10:00AM - 10:50AM
    (50 minutes)
    RADIO: Keynote Presentation
    11 Reasons Why Social Media Could Save The Radio Business
    Jumpwire Media president Gavin McGarry cuts through the clutter and presents the best practices every radio executive needs to implement in order to build a station's audience and engagement on Facebook, Twitter, Vine, Snapchat, Pinterest, etc. With successful social media ecosystem implementations at radio groups in the USA (WBLS NYC & MY103) and Canada (Virgin, Q107, NRJ), Gavin will focus on the importance of data collection, case studies on PPM ratings growth using social media, and strategies to begin monetizing social media platforms using local sales teams.

    Featured Speaker
    Gavin McGarry, President, Jumpwire Media, USA
  • FOYER
    10:50AM - 11:10AM
    (20 minutes)
  • TRINITY 1-3
    11:00AM - 12:30PM
    (1 hour 30 minutes)
    RADIO: Networking Super Session
    Radio Consultants Roundtable Meetings
    RadioInteractive’s most popular event annually, this year we have moved the gathering to a more convenient part of the day. Rather than being the first event on the second day of the conference, this gathering of the top minds of the game, all in one place, is being moved to the more civilized hour of 11 a.m. This is your chance to pick the brains face to face of those whose experience and knowledge can deeply enhance your own.

    Session Moderator
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Table Hosts
    Clive Dickens, Dir Digital & Innovation, Southern Cross Austereo, Australia
    Fred Jacobs, President, Jacobs Media, USA
    Helene Plouffe, Radio Programming Monitoring Analyst, CRTC Central Office - Gatineau, Canada
    Jeff Vidler, President, Audience Insights, Canada
    Jeff McHugh, Consultant, The Randy Lane Co., USA
    Jeff McHugh, Consultant, The Randy Lane Co., USA
    Joe Knapp, President, MusicMaster (A-Ware Software), USA
    Liz Janik, President, Media Mix Inc., Canada
    Lynn Asselin, Sr. Radio Analyst, CRTC Central Office - Gatineau, Canada
    Raj Shoan, CRTC Commissioner, Ontario, CRTC - Toronto, Canada
    Rich Elwood, President, A Funny Thing Productions, Canada
    Steve Reynolds, President, The Reynolds Group, USA
    Warren Kurtzman, President, Coleman Insights, USA
  • TRINITY 1-3
    12:30PM - 1:20PM
    (50 minutes)
    RADIO: Presentation
    Personality Branding (on-air and online)
    Just like Starbucks, Apple and Tim Horton’s, radio personalities are brands. Personalities with sharply defined characters and clear opinions who can entertain create a ‘personality brand’ that has value to listeners. Generic DJ’s are commodities with little value or memorability. Learn how to connect with listeners on an emotional level and how to communicate your show’s brand message in a way that leads to greater listenership.

    Presenter
    Randy Lane, President, The Randy Lane Co., USA
  • TRINITY 4-5
    1:30PM - 2:30PM
    (1 hour)
    RADIO: Panel Discussion
    Is Streaming The Future Of Audio?
    Going into the 21st Century, terrestrial radio owned car listenership, home listenership and was the main delivery system for new music. Now, even satellite-radio is facing price-point competition from the Spotifys, Pandoras and Apples. Last year, subscription service sales jumped 44% to 20 million, and there were more than 223 billion streams worldwide. Must history repeat itself? Some industry observers are calling it radio’s “Napster year”in a good way – a chance to anticipate and innovate while they still have the revenue and audience to make it happen.

    Moderator
    Sean Ross, VP of Music & Programming, Edison Research, USA
    Panelists
    Anthony Bay, CEO, Rdio, USA
    Chris Boyce, Exec Director, Radio and Audio, CBC Music, Canada
    Elias Roman, CEO & Co-Founder, Songza, USA
    Eric Albert, Executive Vice-President, Stingray Digital / Galaxie, Canada
    Justin Erdman, Managing Director, Deezer Canada, Canada
    Tamara Hrivnak, Director - Partnership, Major Music Companies, Google Inc.

Home / Agenda / 2014 Schedule